Alert archive / North Carolina / Tornado Warnings in 2008
Tornado Warning 53, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this tornado warning at Sep 26, 2008, 12:52 AM EDT for Greene County, Pitt County, North Carolina. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 26, 2008, 12:52 AM EDT (04:52 UTC)
- Expired
- Sep 26, 2008, 1:15 AM EDT
- In force
- 23 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Greene County, NC, Pitt County, NC
The radar
The Raleigh/Durham radar (KRAX), 72 km from the middle of the area, began a volume at 04:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 26, 1:00 AM EDT | TORNADO | 2 W Farmville, NC | DAMAGE AT THE INTERSECTION OF CUPLELO AND LEWIS STORE RD IN FARMVILLE. MINOR DAMAGE TO A MOBILE HOME, OUT BUILDING CARRIED FOR APPROXIMATELY 50 YARDS AND DESTROYED,AND SMALL ABANDONED HOME MOVED OFF FOUNDATION. RATED AT EF0. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 4.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1383 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 617 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 11.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KMHX 260452
TORMHX
NCC079-147-260515-
/O.NEW.KMHX.TO.W.0053.080926T0452Z-080926T0515Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1252 AM EDT FRI SEP 26 2008
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN GREENE COUNTY IN EASTERN NORTH CAROLINA...
WESTERN PITT COUNTY IN EASTERN NORTH CAROLINA...
THIS INCLUDES THE CITY OF FARMVILLE...
* UNTIL 115 AM EDT
* AT 1250 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR LIZZIE...OR
ABOUT NEAR FARMVILLE...MOVING NORTHWEST AT 52 MPH.
* THE TORNADO WILL BE NEAR...
6 MILES NORTHEAST OF LINDELL BY 100 AM EDT...
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3544 7760 3556 7784 3557 7784 3560 7781
3562 7777 3562 7776 3569 7766 3559 7748
TIME...MOT...LOC 0452Z 123DEG 46KT 3557 7764
$$1 follow-up statement
000
WWUS52 KMHX 260507
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
107 AM EDT FRI SEP 26 2008
NCC079-147-260518-
/O.EXP.KMHX.TO.W.0053.000000T0000Z-080926T0515Z/
GREENE NC-PITT NC-
108 AM EDT FRI SEP 26 2008
...THE TORNADO WARNING FOR WESTERN PITT AND NORTHERN GREENE COUNTIES
EXPIRES AT 115 AM EDT...
LAT...LON 3544 7760 3556 7784 3557 7784 3560 7781
3562 7777 3562 7776 3569 7766 3559 7748
TIME...MOT...LOC 0508Z 122DEG 42KT 3564 7781
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Sep 25, 10:11 PM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, Sep 25, 10:11 PM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1011 PM EDT THU SEP 25 2008
.SYNOPSIS...
STRONG COASTAL LOW PRESSURE EAST OF THE SOUTH CAROLINA COAST WILL
MOVE ONSHORE OVER SOUTHEASTERN NORTH CAROLINA LATE TONIGHT AND
THEN INLAND ON FRIDAY. THE LOW WILL BECOME ABSORBED IN ANOTHER LOW
WELL OFFSHORE FRIDAY NIGHT AND ACCELERATE TOWARD NEW ENGLAND
SATURDAY. WEAK HIGH PRESSURE WILL BUILD OVER THE REGION SUNDAY
THROUGH TUESDAY BEFORE A COLD FRONT USHERS IN MORE FALL-LIKE
TEMPERATURES WEDNESDAY THROUGH LATE WEEK.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
999 MB SURFACE LOW JUST SE OF MYRTLE BEACH CONTINUES TO MOVE
SLOWLY NE AND SHOULD FINALLY MOVE INLAND JUST SW OF CAPE FEAR
AROUND 06Z TONIGHT. STRONGEST WINDS ASSOCIATED WITH THE LOW HAVE
DIMINISHED AND ALL THE HIGH WIND WARNINGS AND ADVISORIES HAVE BEEN
CANCELED. ALTHOUGH WINDS HAVE DECREASED...MINOR COASTAL FLOODING
CONTINUED OVER PORTIONS OF CARTERET COUNTY THIS EVENING...MAINLY
OVER LOCATIONS ALONG CORE AND BOGUE SOUNDS WHERE WATER LEVELS
AROUND 3 FEET ABOVE NORMAL OCCURRED DURING THE EVENING HIGH TIDE.
LOOKS LIKE A BUBBLE OF HIGH WATER ASSOCIATED WITH THE STRONG
N/NE FLOW DOWN THE PAMLICO SOUND BEGINNING TUESDAY THROUGH THIS
MORNING NEVER HAD TIME TO RETURN TO EQUILIBRIUM AND WHEN THE FLOW
BECAME EAST THAT WATER WAS SHUNTED INTO NORTHERN PORTIONS OF BOGUE
BANKS AND AND SE CARTERET COUNTY ADJACENT TO CORE SOUND. NOW THAT
THE TIDE IS GOING OUT AND WINDS HAVE DECREASED...WATER LEVELS
SHOULD DECREASE BUT WE ARE NOT SURE THIS WATER WILL BE COMPLETELY
DISSIPATED BY THE EARLY MORNING HIGH TIDE SO WE HAVE DECIDED TO
CONTINUE THE FLOOD ADVSIORY FOR CARTERET COUNTY UNTIL 8 AM BUT LET
IT EXPIRE FOR SOUTHERN CRAVEN AND PAMLICO COUNTIES. ALONG THE
OUTER BANKS CONTINUED ONSHORE FLOW...HIGH ASTRONOMICAL TIDES AND
RESIDUAL SWELL WILL KEEP A THREAT FOR OCEAN OVER WASH GOING
THROUGH THE EARLY FRIDAY MORNING HIGH TIDE SO WE WILL KEEP THE
COASTAL FLOOD WARNING FOR HATTERAS ISLAND.
WE ARE NOT SEEING AS MUCH ROTATION CURRENTLY AS WE HAD EARLIER IN
THE AFTERNOON OWING TO A STABILIZED BOUNDARY LAYER. NUMEROUS RAIN
BANDS CONTINUE TO ROTATE NW INTO EASTERN NC AND WILL PERSIST FOR
MUCH OF THE NIGHT AS THE SURFACE LOW IS MOVING VERY SLOWLY.
THEREFORE WILL MAINTAIN LIKELY POPS OVERNIGHT. NO ADJUSTMENTS TO
TEMPERATURES NEEDED.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
AS LOW PRES MOVES INLAND ON FRIDAY...FCST SOUNDINGS SHOW DECENT
MOISTURE AND SOME INSTABILITY...ESPECIALLY EARLY IN THE DAY. WILL
CONTINUE LIKELY POPS OVER THE WESTERN HALF OF THE CWA IN CLOSER
PROXIMITY TO THE LOW THRU THE DAY TOMORROW...TAPERING BACK TO LOW
CHC EAST. MAX TEMPS SHOULD BE IN THE 75 TO 80 DEGREE RANGE. RAIN
CHANCES DIMINISH TO LOW CHC FRIDAY NIGHT AND SLGT CHC SATURDAY AS
SFC LOW MOVES INLAND THEN IS ABSORBED BY STRONGER TROPICAL LOW
WELL EAST OF THE REGION. THE COMBINED LOWS WILL THEN ACCELERATE
TOWARD NEW ENGLAND SATURDAY. TEMPS FRIDAY NIGHT WILL BE A COUPLE
OF DEGREES COOLER THAN TONIGHT BUT WITH MORE SUNSHINE...MAX TEMPS
SATURDAY SHOULD BE INTO THE LOWER AND MIDDLE 80S.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
WITH WEAK HIGH PRESSURE IN PLACE...SUNDAY THROUGH TUESDAY PERIOD
WILL BE RELATIVELY DRY WITH ONLY CLIMATOLOGICAL POPS DRIVEN BY
SMALL SCALE PROCESSES. RAIN CHANCES INCREASE BY LATE TUESDAY THRU
WEDNESDAY AS A COLDFRONT APPROACHES FROM THE WEST AND WEAK LOW
PRES MOVES UP THE COAST. COLDFRONT MOVES OFFSHORE BY EARLY
THURSDAY FOLLOWED BY MORE FALL-LIKE TEMPERATURES. ENSEMBLE MOS
GUIDANCE AND HPC GUIDANCE INDICATES MINS IN THE MIDDLE AND UPPER
50S AWAY FROM THE WATER BY THURSDAY AND FRIDAY MORNINGS.
&&
.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
SINCE PRECIPITATION IS EXPECTED BE OFF AND ON OVERNIGHT AND THE
BOUNDARY LAYER IS VERY MOIST I WILL GO WITH A PREDOMINATELY MVFR
FORECAST BECOMING IFR AFTER MIDNIGHT AS STRATUS IS LIKELY TO FORM
IN THE MOIST SE LOW LEVEL FLOW. CONDITIONS SHOULD BECOME VFR MID
FRIDAY MORNING. WE ARE EXPECTING SCATTERED SHOWERS AND
THUNDERSTORMS FRIDAY AFTERNOON/EVENING.
CONDITIONS SHOULD IMPROVE OVER THE WEEKEND WITH VFR PREDOMINANT.
&&
.MARINE...
WILL BE BRIEF WITH A SLEW OF COASTAL FLOOD/SURF PRODUCTS AND RAIN
BANDS STILL MOVING ASHORE. WINDS CONTINUE TO SLOWLY DIMINISH ACROSS
THE AREA AS WE ENTER MORE OF A WARM LIKE SECTOR WITH WIND DIRECTION
VEERING TO THE SE. HAVE THUS BROUGHT DOWN GALES TO SMALL CRAFT
ADVISORIES EVERYWHERE BUT SOUTHERN WATERS...WITH FREQUENT GUSTS TO
GALE STILL OCCURRING AT BUOY 41036 CLOSER TO THE LOW ABOUT TO MOVE
ASHORE NEAR MYRTLE BEACH. THINK WINDS WILL DIMINISH TO SUB GALE
THERE LATER TONITE PER LATEST GUIDANCE AND TRENDS SO KEPT ENDING
TIME IN TACT. ALSO BUMPED UP SEAS A BIT PER LATEST BUOY OBS BUT
OTHERWISE FORECAST ON TRACK.
WINDS ARE WEAKENING DESPITE THE LOW APPROACHING FROM THE SOUTH.
THE PRES GRAD DOESNT APPEAR TIGHT ENOUGH TO SUPPORT GALES OUTSIDE
OF CONVECTION ALONG THE SOUNDS AND N COASTAL WATERS. ALONG THE S
WATER WINDS COULD STILL GUST FREQUENTLY ENOUGH FOR THEM TO REMAIN
S OF HATTERAS. WITH ONLY A FEW HRS LEFT OF DAYLIGHT WILL SEE
CHANCES FOR STRONG WINDS MIXING DOWN INLAND ALSO DIMINISH. HAVE
DROPPED THE WIND ADV FOR ALL AREAS...THOUGH GUSTS TO 25 MPH INLAND
AND 35 MPH ALONG THE COAST STILL POSSIBLE. COASTAL FLOODING ALONG
THE OBX CONTINUES SO HAVE EXTENDED CFW THROUGH NEXT HIGH TIDE
CYCLE AS SEAS REMAIN HIGH FROM HATTERAS NORTH. REPORTS OF OCEAN
OVERWASH IN RODANTHE AND BUXTON HAVE BEEN REPORTED. FLOODING
SHOULD BE LESS OF AN IMPACT THAN WHAT HAS OCCURRED TODAY. THE WINDS
SHIFTING MORE E COMBINED WITH WEAKENING HAS ALLOWED THE WATER
LEVELS ALONG THE S PAMLICO SOUND TO RECEDE BACK TO NEAR
NORMAL...SO THE CFW IS EXPIRED THERE. A HIGH THREAT OF RIP
CURRENTS IS LIKELY FRI...AS WELL AS CHANCE FOR HIGH SURF FROM CAPE
LOOKOUT NORTH.
SEAS WILL START TO COME DOWN FRI...BUT BY SAT THE N-WARD MOVING
STORM NEAR THE GRAND TURKS COULD RAISE SEAS OFFSHORE AND SEND
SWELL TO THE COAST. BY SUN AND INTO NEXT WEEK THE WINDS LOOK TO
REMAIN BELOW SCA AND SEAS UNDER 5 FT AS LINGERING EFFECTS FROM
THESE LOWS DIMINISHES. HOWEVER...A DISTANT STORM OVER THE N
ATLANTIC COULD TRIGGER SOME LONG PERIOD 15-17 SEC SWELLS BY MON
NIGHT/TUE. THOUGH SEAS STILL EXP UNDER SCA...COULD SEE AN
INCREASED RIP THREAT THROUGH MID WEEK.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH SURF ADVISORY UNTIL 8 PM EDT FRIDAY FOR NCZ095-104.
COASTAL FLOOD WARNING UNTIL 8 AM EDT FRIDAY FOR NCZ103.
COASTAL FLOOD ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
NCZ093>095.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EDT FRIDAY FOR AMZ130-135.
GALE WARNING UNTIL 2 AM EDT FRIDAY FOR AMZ154-156-158.
SMALL CRAFT ADVISORY UNTIL 8 AM EDT SUNDAY FOR AMZ150-152.
&&
SYNOPSIS...CTC/JME
NEAR TERM...JME
SHORT TERM...CTC
LONG TERM...CTC
AVIATION...MW/SJ
MARINE...MW/SJHazardous weather outlook, Sep 25, 5:44 PM EDT, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 544 PM EDT THU SEP 25 2008 NCZ029-044>046-079-080-090>092-262145- MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES- 544 PM EDT THU SEP 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. AN ISOLATED TORNADO WILL BE POSSIBLE THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SIGNIFICANT WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-262145- OUTER BANKS DARE- 544 PM EDT THU SEP 25 2008 ...COASTAL FLOOD WARNING IN EFFECT UNTIL 8 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD WARNING. AN ISOLATED TORNADO WILL BE POSSIBLE THROUGH THIS EVENING. A HIGH THREAT OF RIP CURRENTS WILL CONTINUE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD WARNING. THERE WILL CONTINUE TO BE A HIGH THREAT OF RIP CURRENTS ALONG THE BEACHES THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-104-262145- CARTERET-OUTER BANKS HYDE- 544 PM EDT THU SEP 25 2008 ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. AN ISOLATED TORNADO WILL BE POSSIBLE THROUGH THIS EVENING. A HIGH THREAT OF RIP CURRENTS WILL CONTINUE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE WILL CONTINUE TO BE A HIGH THREAT OF RIP CURRENTS ALONG THE BEACHES THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ047-081-262145- MAINLAND DARE-MAINLAND HYDE- 544 PM EDT THU SEP 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. AN ISOLATED TORNADO WILL BE POSSIBLE THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SIGNIFICANT WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ093-094-262145- CRAVEN-PAMLICO- 544 PM EDT THU SEP 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. AN ISOLATED TORNADO WILL BE POSSIBLE THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SIGNIFICANT WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ098-262145- ONSLOW- 544 PM EDT THU SEP 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. AN ISOLATED TORNADO WILL BE POSSIBLE THROUGH THIS EVENING. THERE IS A HIGH THREAT FOR RIP CURRENTS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE WILL CONTINUE TO BE A HIGH THREAT OF RIP CURRENTS ALONG THE BEACHES THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 11
In the hours before
Local storm report, Sep 25, 8:13 PM EDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
813 PM EDT THU SEP 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM STORM SURGE SALTER PATH 34.69N 76.89W
09/25/2008 E0.00 FT CARTERET NC BROADCAST MEDIA
MINOR COASTAL FLOODING BEING REPORTED ACROSS CARTERET
COUNTY. WATER COMING IN AROUND THE CRAB SHACK RESTAURANT.
0730 PM STORM SURGE HARKERS ISLAND 34.70N 76.56W
09/25/2008 E0.00 FT CARTERET NC BROADCAST MEDIA
MINOR COASTAL FLOODING IN HARKERS ISLAND. WATER COVERING
SOME ROADS IN AND NEAR HARKERS ISLAND.
0730 PM STORM SURGE MOREHEAD CITY 34.72N 76.73W
09/25/2008 E0.00 FT CARTERET NC BROADCAST MEDIA
HIGH WATER REPORTED NEAR CALICO CREEK...NORTH 20TH STREET
AREA
0745 PM STORM SURGE EMERALD ISLE 34.67N 77.03W
09/25/2008 E0.00 FT CARTERET NC PUBLIC
WATER COMING UP IN YARDS ADJACENT TO BOGUE SOUND IN
EMARALD ISLE. WATER LEVELS ABOUT 3 FEET ABOVE NORMAL.
&&
JELARDOSpecial weather statement, Sep 25, 9:53 PM EDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 953 PM EDT THU SEP 25 2008 NCZ090-098-260300- DUPLIN-ONSLOW- 953 PM EDT THU SEP 25 2008 ...STRONG THUNDERSTORMS WILL AFFECT ONSLOW AND DUPLIN COUNTIES UNTIL 1100 PM EDT... AT 953 PM EDT...THERE WERE STRONG THUNDERSTORMS 33 MILES SOUTHEAST OF WARSAW...OR ABOUT 10 MILES WEST OF NEW RIVER AIR STATION...MOVING NORTHWEST AT 35 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR CYPRESS CREEK AT 1000 PM EDT...CHINQUAPIN...AND...LYMAN AT 1010 PM EDT... KENANSVILLE AT 1035 PM EDT...WARSAW AT 1045 PM EDT...BOWDENS AT 1050 PM EDT...FAISON AT 1055 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE BEULAVILLE...BEAUTANCUS...CATHERINE LAKE AND HAWS RUN. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. TELEPHONE LINES AND METAL PIPES CONDUCT ELECTRICITY. YOU CAN BE INJURED OR KILLED IF LIGHTNING STRIKES NEARBY. UNPLUG APPLIANCES NOT NECESSARY FOR OBTAINING WEATHER INFORMATION. DO NOT TAKE A BATH OR SHOWER. GET OUT OF INDOOR POOLS. AVOID USING THE TELEPHONE OR ANY ELECTRICAL APPLIANCE DURING A THUNDERSTORM UNLESS IN AN EMERGENCY. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.
Local storm report, Sep 25, 10:43 PM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1043 PM EDT THU SEP 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TORNADO 5 E SNEADS FERRY 34.55N 77.29W
09/25/2008 ONSLOW NC PUBLIC
PUBLIC REPORTED TORNADO ON GROUND NEAR ONSLOW BEACH.
0425 PM STORM SURGE RODANTHE 35.61N 75.46W
09/25/2008 E0.00 FT DARE NC COUNTY OFFICIAL
OCEAN OVERWASH WAS OCCURRING IN THE MIRLO BEACH AREA OF
RODANTHE ALONG HIGHWAY 12. WATER LEVEL AT 4 PM WAS 10
INCHES AND RISING. THE ROAD WAS STILL OPEN BUT ONLY TO 4
WHEEL DRIVE VEHICLES
0430 PM STORM SURGE NAGS HEAD 35.94N 75.63W
09/25/2008 E0.00 FT DARE NC COUNTY OFFICIAL
OCEAN OVERWASH AND DEBRIS MOVING ONTO OLD OREGON INLET
ROAD ROAD STATE ROUTE 124. ROAD STILL OPEN.
0506 PM STORM SURGE RODANTHE 35.61N 75.46W
09/25/2008 E0.00 FT DARE NC COUNTY OFFICIAL
HIGHWAY 12 NOW CLOSED NEAR THE S CURVES DUE TO OCEAN
OVERWASH.
0506 PM STORM SURGE BUXTON 35.26N 75.53W
09/25/2008 E0.00 FT DARE NC COUNTY OFFICIAL
OCEAN OVERWASH BUXTON NEAR CAPE HATTERAS HOTEL ALONG
HIGHWAY 12
0730 PM STORM SURGE SALTER PATH 34.69N 76.89W
09/25/2008 E0.00 FT CARTERET NC BROADCAST MEDIA
MINOR COASTAL FLOODING BEING REPORTED ACROSS CARTERET
COUNTY. WATER COMING IN AROUND THE CRAB SHACK RESTAURANT.
0730 PM STORM SURGE HARKERS ISLAND 34.70N 76.56W
09/25/2008 E0.00 FT CARTERET NC BROADCAST MEDIA
MINOR COASTAL FLOODING IN HARKERS ISLAND. WATER COVERING
SOME ROADS IN AND NEAR HARKERS ISLAND.
0730 PM STORM SURGE MOREHEAD CITY 34.72N 76.73W
09/25/2008 E0.00 FT CARTERET NC BROADCAST MEDIA
HIGH WATER REPORTED NEAR CALICO CREEK...NORTH 20TH STREET
AREA
0745 PM STORM SURGE EMERALD ISLE 34.67N 77.03W
09/25/2008 E0.00 FT CARTERET NC PUBLIC
WATER COMING UP IN YARDS ADJACENT TO BOGUE SOUND IN
EMARALD ISLE. WATER LEVELS ABOUT 3 FEET ABOVE NORMAL.
&&
JELARDOSpecial weather statement, Sep 25, 11:00 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1100 PM EDT THU SEP 25 2008 NCZ079-091>093-260400- JONES-LENOIR-GREENE-CRAVEN- 1100 PM EDT THU SEP 25 2008 ...STRONG THUNDERSTORMS WILL AFFECT CRAVEN...GREENE...LENOIR AND JONES COUNTIES UNTIL MIDNIGHT EDT... AT 1100 PM EDT...THERE WERE STRONG THUNDERSTORMS 32 MILES SOUTHEAST OF KINSTON...OR ABOUT 13 MILES SOUTHWEST OF JAMES CITY...MOVING NORTHWEST AT 35 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR POLLOCKSVILLE AT 1105 PM EDT...TRENTON AT 1115 PM EDT...PHILLIPS CROSSROADS...AND...COMFORT AT 1120 PM EDT...WOODINGTON...AND...DEEP RUN AT 1135 PM EDT...MOSS HILL...AND...FALLING CREEK AT 1140 PM EDT...LA GRANGE AT 1150 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE MAYSVILLE...PLEASANT HILL...RIVER BEND...CATFISH LAKE...DOVER...JASON...WYSE FORK AND TAYLORS CORNER. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.
Special weather statement, Sep 25, 11:41 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1141 PM EDT THU SEP 25 2008 NCZ093>095-260445- PAMLICO-CRAVEN-CARTERET- 1141 PM EDT THU SEP 25 2008 ...STRONG THUNDERSTORMS WILL AFFECT CARTERET...CRAVEN AND PAMLICO COUNTIES UNTIL 1245 AM EDT... AT 1141 PM EDT...THERE WERE STRONG THUNDERSTORMS OVER BEAUFORT... MOVING NORTHWEST AT 38 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR HARLOWE AT 1150 PM EDT...NORTH HARLOWE...AND...CHERRY BRANCH...AND...CHERRY POINT AIR STATION AT 1205 AM EDT...MINNESOTT BEACH...AND...ARAPAHOE AT 1210 AM EDT...NEUSE FOREST...AND...RIVERDALE AT 1215 AM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE ATLANTIC BEACH...HAVELOCK...MOREHEAD CITY...BETTIE...CROATAN...JANEIRO...NORTH RIVER...OTWAY...STRAITS...NEUSE FOREST AND FORT MACON STATE PARK. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. TELEPHONE LINES AND METAL PIPES CONDUCT ELECTRICITY. YOU CAN BE INJURED OR KILLED IF LIGHTNING STRIKES NEARBY. UNPLUG APPLIANCES NOT NECESSARY FOR OBTAINING WEATHER INFORMATION. DO NOT TAKE A BATH OR SHOWER. GET OUT OF INDOOR POOLS. AVOID USING THE TELEPHONE OR ANY ELECTRICAL APPLIANCE DURING A THUNDERSTORM UNLESS IN AN EMERGENCY. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.
Special weather statement, Sep 26, 12:45 AM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1245 AM EDT FRI SEP 26 2008 NCZ093>095-260545- PAMLICO-CRAVEN-CARTERET- 1245 AM EDT FRI SEP 26 2008 ...STRONG THUNDERSTORMS WILL AFFECT EASTERN CARTERET...EASTERN CRAVEN AND PAMLICO COUNTIES UNTIL 145 AM EDT... AT 1245 AM EDT...A LINE OF STRONG THUNDERSTORMS STRETCHED NORTHWEST FROM 6 MILES NORTHEAST OF BEAUFORT...TO 2 MILES EAST OF NEW BERN. THE STORMS WERE MOVING NORTHWEST AT 35 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR NORTH RIVER...AND...OPEN GROUNDS FARM AT 1250 AM EDT...GREAT NECK...AND...BACHELOR AT 105 AM EDT...ORIENTAL AT 110 AM EDT...MINNESOTT BEACH AT 115 AM EDT...ARAPAHOE AT 120 AM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE BETTIE...DAVIS...HARKERS ISLAND...HARLOWE...MARSHALLBERG...MERRIMON...MERRITT...NORTH HARLOWE...OTWAY...SMYRNA...SOUTH RIVER...STRAITS...WILLISTON AND CHERRY BRANCH. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL OF 1 TO 2 INCHES IN AN HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 4:16 AM EDT | Small Craft Advisory | MHX | 3 hr | |
| Sep 26, 4:16 AM EDT | Small Craft Advisory for Hazardous Seas | MHX | 72 hr |
Nearby
Tornado Warnings in North Carolina, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.